# SDR 01100405

- Difficulty date: October 5, 2005
- Submitted: October 11, 2005
- Operation: Air carrier
- Aircraft: N885FE
- Make and model: Cessna 208B
- Aircraft serial: 208B0185
- System (JASC): 3221 · Nose/Tail Landing Gear Attach Section
- Part: Drag Link
- Part number: 26430621
- Condition: Broken
- Location: Zone 700
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

ON RUN-UP BEFORE TAKEOFF, THE PILOT HEARD A POPPING NOISE AND RETURNED TO THE BLOCKS TO HAVE MAINTENANCE INSPECT THE NOSE LANDING GEAR.  MAINTENANCE DISCOVERED THAT THE NOSE GEAR SPRING HAD BROKEN COMPLETELY AWAY AT THE REAR ATTACHMENT POINT (BEARING CAP/SUPPORT).  THE APPARENT CAUSE OF PROBLEM, FAILURE OF NOSE GEAR SPRING (REAR DRAG LINK).  MAINTENANCE IS REMOVING AND REPLACING THE NOSE GEAR SPRING.  THE DEFECTIVE SECTION WILL BE SENT OUT FOR METALLURGICAL ANALYSIS TO DETERMINE IF A FLEETWIDE INSPECTION IS WARRANTED.  THE AIRCRAFT IS EXPECTED TO RETURN TO SERVICE ON 10/6/05.
